Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 11, 2007, 10:01 PM EDT for Lake County, Orange County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 10:01 PM EDT (02:01 UTC)
- Expired
- Apr 11, 2007, 10:32 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Lake County, FL, Orange County, FL
The radar
The Tampa radar (KTBW), 109 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 120202
SVRMLB
FLC069-095-120245-
/O.NEW.KMLB.SV.W.0008.070412T0201Z-070412T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1001 PM EDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAKE COUNTY IN FLORIDA.
WESTERN ORANGE COUNTY IN FLORIDA.
* UNTIL 1045 PM EDT
* AT 10 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTHWEST OF GROVELAND...OR ABOUT 12
MILES SOUTHWEST OF MASCOTTE...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO... CLERMONT...FERNDALE...MAGIC KINGDOM...LAKE APOPKA....
EPCOT...WINTER GARDEN...WINDERMERE...BAY HILL...WINTER PARK...
...PINE HILLS...ORLOVISTA...OCOEE...OAK
RIDGE...MAITLAND...LOCKHART... FOREST CITY...ORLANDO...FAIRVIEW
SHORES...DOCTOR PHILLIPS...BELLE ISLE...PINE CASTLE AND APOPKA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE HAIL. FREQUENT LIGHTNING AND VERY HEAVY RAIN WILL
ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN
ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS.
LAT...LON 2850 8211 2832 8206 2834 8142 2860 8130
2870 8146
$$
MRV1 follow-up statement
000
WWUS52 KMLB 120232
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1031 PM EDT WED APR 11 2007
FLC069-095-120241-
/O.CAN.KMLB.SV.W.0008.000000T0000Z-070412T0245Z/
ORANGE FL-LAKE FL-
1031 PM EDT WED APR 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE AND WESTERN
ORANGE COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED.
HOWEVER...HEAVY RAIN...GUSTY WINDS UP TO 40 MPH...CLOUD TO GROUND
LIGHTNING STRIKES AND POSSIBLE SMALL HAIL WILL CONTINUE TO BE
POSSIBLE ACROSS SOUTHERN LAKE AND SOUTHWEST ORANGE COUNTIES.
LAT...LON 2850 8211 2832 8206 2834 8142 2860 8130
2870 8146
$$
MRVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:55 PM EDT, 6 minutes earlier.
Area forecast discussion, Apr 11, 9:55 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 955 PM EDT WED APR 11 2007 .DISCUSSION... ...STORMS MOVING TOWARD METRO ORLANDO AND VOLUSIA COUNTY THROUGH LATE EVENING... CONVECTIVE LINE HAS HELD TOGETHER WELL ACROSS NRN SECTIONS WITH SOME HAILERS ALREADY JUST WEST OF THE AREA TO THE NORTH OF TAMPA BAY. HAVE ALREADY INCREASED POPS ACROSS THE NORTH ON EARLIER UPDATE AND BEEFED UP HWO ACROSS THE NORTH FOR STRONG STORMS. EVENING SOUNDINGS SUGGEST THREAT FOR MARGINAL SVR HAIL IS ALSO POSSIBLE ACROSS THE NRN FORECAST AREA OVER THE NEXT SEVERAL HOURS AS STORMS MOVE ENE. DO NOT ANTICIPATE NEED FOR FURTHER PUBLIC FCST UPDATES AT THIS TIME. && .AVIATION...SCT +TSRA EXPECTED ACROSS NRN TERMINALS FOR THE NEXT SEVERAL HOURS AND MAY MAKE IT TO KMLB VCNTY BY 04Z. ACTIVITY SHOULD DIMINISH 04Z-06Z FROM KISM TO KTIX-KMLB. && .MARINE...OTHER THAN INCREASING STORM COVERAGE ACROSS THE NRN LEG WILL NOT NEED MUCH UPDATES TO CURRENT FCST. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && VOLKMER/PENDERGRAST
Hazardous weather outlook, Apr 11, 8:45 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 845 PM EDT WED APR 11 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 120230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 845 PM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE WILL ALLOW A LINE OF THUNDERSTORMS NEAR THE FLORIDA WEST COAST TO MOVE EAST AT 30 MPH ACROSS NORTHERN SECTIONS OF EAST CENTRAL FLORIDA THROUGH LATE EVENING. A FEW STORMS WILL BE STRONG WITH LOCALLY HEAVY RAINFALL AMOUNTS TO TWO INCHES..GUSTY WINDS TO 40 MPH AND CLOUD TO GROUND LIGHTNING STRIKES. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES THROUGH LATE EVENING. RAINFALL AMOUNTS UP TO TWO INCHES WILL CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... WIND GUSTS UP TO 35 KNOTS MAY OCCUR WITH STORMS THAT TRACK EASTWARD OFF THE VOLUSIA COAST DURING THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH PRESSURE BUILDING DOWN TOWARD THE SOUTHEAST STATES THROUGH FRIDAY WILL DRAW DOWN A DRIER AIR MASS FROM THE NORTH RESULTING IN MINIMUM RELATIVE HUMIDITY VALUES APPROACHING CRITICAL THRESHOLDS THURSDAY AND FRIDAY. ANOTHER MUCH STRONGER COLD FRONT IS FORECAST TO SWEEP ACROSS THE AREA SATURDAY NIGHT AND INTO SUNDAY. THIS FRONT WILL BRING STRONG TO POSSIBLE SEVERE STORMS TO THE AREA LATE SATURDAY NIGHT. A MUCH DRIER AIR MASS WILL MOVE INTO THE AREA SUNDAY AND MONDAY WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR CRITICAL LEVELS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SELF ACTIVATE IF STORMS APPROACH YOUR AREA. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Apr 11, 11:04 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 41 min |
| Apr 11, 11:55 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 39 min |
| Apr 11, 11:58 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 12, 2:48 PM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 11 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.